kalamazoo

Proranolol making me have HBP?

Recommended Posts

I've been taking propranolol for about 3 years, i take it every few days 30mg once a day when I need it or when I know I'm going to be anxious. My BP has always been normal if not perfect. Until the last 6 months my blood pressure has been elevated, so I started taking more pronranolol thinking it could lower it, seems that it just kept getting higher. I was in the ER the other day because my BP was 155/105, I know thats' not hypertensive crisis but for someone with normal BP I was worried. They said everything was fine, well since then I stopped taking my propranolol and my blood pressure is back down to 115/80 like it has been. I'm so confused and now I'm scared to even take my propranolol which was kind of my life line when I was anxious. Anyone experienced anything similar?

Share this post


Link to post
Share on other sites

Exaccerbated symptoms from pure beta blockers like propranolol for those that are hyperadrenergic is consistent with Dr Blair Grubb's 2008 article. The norepinephrine ends up binding to more alpha receptors as a result of the blocked beta receptors.  In that article, he recommends alpha-beta blockers like labetolol instead of pure beta blockers. 

http://circ.ahajournals.org/content/117/21/2814

 

Share this post


Link to post
Share on other sites

@kalamazoo keep us posted on this.  I am extremely curious to see if you end up concluding that propranolol is in fact making things worse for you and if something else works better.

Share this post


Link to post
Share on other sites

Since stopping my propranolol my blood pressure has been 115/80 almost consistenly. I do think there was an issue with it.

Share this post


Link to post
Share on other sites

I have had heal intolerance/painful and lack of sweatin for years so i dont think theres a correlation. My insomnia isnt as bad though

Share this post


Link to post
Share on other sites

I take propranolol for tachycardia, and I find that it lowers my BP quite a bit.. but because of that, I am able to take more midodrine which I find raises my BP. So it kind of balances itself out.. 

Maybe you need to try a different combination @kalamazoo ?

Share this post


Link to post
Share on other sites

I have hyper pots and my bp gets high anyways when i exert myself so any type of vasoconstrictor would probably be bad for me i think

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now